MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION
Model Number G56535
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire guide included in the wayne pneumothorax set separated during a thoracostomy procedure on a 63-year-old male patient.During placement of a left wayne 14fr pigtail catheter, the wire guide was found to be broken, with a portion retained within the catheter lumen.The catheter and wire were removed together in one piece, with no retained material, as confirmed by a post-removal chest x-ray (cxr).As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 - pma/510(k) #: exempt.H3 - device evaluated by mfg? device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
D9 - device available for evaluation: no.H3 - device evaluated by mfg? the product has been sequestered by the facility and per protocol will not be returned to cook medical.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: it was reported that the wire guide included in the wayne pneumothorax set separated during a thoracostomy procedure on a 63-year-old male patient.During placement of a left wayne 14fr pigtail catheter, the wire guide was found to be broken, with a portion retained within the catheter lumen.The catheter and wire were removed together in one piece, with no retained material, as confirmed by a post-removal chest x-ray (cxr).As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, quality control procedures, specifications, drawing, device history record (dhr), and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement¿, packaged with the device contains the following in relation to the reported failure mode: instructions for use ¿7.Attach plastic three-way stopcock to the catheter obturator.Fully straighten the curved catheter tip by advancing the catheter obturator.When fully advanced, attach the obturator to the catheter via the luer lock connection.8.Advance the catheter over the wire guide into the pleural cavity to the desired depth.9.Remove the wire guide and catheter obturator.¿ based on the information provided, no product returned, and the results of the investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported events.It is possible the wire guide was withdrawn while inside the needle causing damage to the wire guide.However, cook cannot confirm this possibility without more information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL, CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21777737
Report Number1820334-2025-00341
Device Sequence Number7868327
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)260729(10)16242639
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2026
Device Model NumberG56535
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number16242639
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2025
Supplement Date Received by Manufacturer04/07/2025
09/18/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/15/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American